AnonymousNovember 26, 2006 at 4:43 am
I want to stop taking Lyrica to see how my pain levels are without it. I have tried to stop by cutting down to 150mg instead of 300mg per day. I did this for 4 days and then stopped all together. The pain in my legs has come back but I have also been vomiting. Do you think this is because I stopped too quick? I have had a problem with nausea since getting GBS in Jan 2004. I took another Lyrica tablet today because I was sick and within about an hour and a half I was feeling much better.
Has anyone else tried to stop and if so how did you go? Looking for answers as I recently went to see a different neurologist and he suggested I try to stop the Lyrica. Alright for him to say as he does not have to live with the pain.
Bye for now
AnonymousNovember 26, 2006 at 8:59 am
Hi Debbie. It seems that stopping the Lyrica does give you some discomfort, since you say that taking another pill helps with the nausea. For me to quit the Lyrica was less of a problem than taking it, because I suffered from bad side-effects when I tried it and it didn’t help for pain. But you say the pain in your legs has come back now so it is clear you still benefit from taking it. I would contact you neurologist and say to him: that was an ‘interesting’ experiment, thank you, but now can you please put me back on it. Hope you feel better soon.
AnonymousNovember 26, 2006 at 1:35 pm
i also was wanting to stop lyrica, i tried as well, i never stopped, i just started decreasing. I recently started having a new symptom, i get feelings of cold on my side, starting at my stomach going down my leg. the feeling is new to me. the cold is inside only, as i had my husband touch the areas and he said it didn’t feel cold to him. I decided not to stop and increased it back up. i still have some of the cold feeling so i don’t know if it was related or not. does anybody else have these symptoms?
good luck debbie.
AnonymousNovember 26, 2006 at 4:04 pm
Thanks Lisa and Eva for your response. I still have plenty of Lyrica and have to go back and see my regular specialist early December. She will give me another script for the Lyrica so that wont be a problem. I went to see a different neurologist due to my location. I thought it would be beneficial to see someone closer to my home. He was a nice doctor but did not fully understand what it is like to live with the residuals of GBS. I have suffered with nausea and vomiting since day 1 and all the neurologists say they can’t associate it with GBS. It was one of the main presenting features when I first got sick. I know I didn’t have it before GBS and so I know it has come from it. They say I should have a gastric doctor look at my stomach. I keep telling them it is not a stomach sickness. It is more like being car sick and comes more from my head. Hard to describe but hope you get the picture. My GP is fantastic and understands what I am saying.
Lisa it sounds like you had a side effect trying to give up also. I will talk to my specialist when I see her soon about how to give up. How much Lyrica are you taking? I am taking 150mg twice a day. (total 300mg). It reduces the pain but does not take it away completely.
Eva I am sorry that the Lyrica didn’t work for you. I have found that it has helped me cope better with everyday life. Do you take anything now for the pain?
AnonymousNovember 26, 2006 at 11:49 pm
i know about changing doctors, i had to change also. this new neuro doesn’t like lyrica, but i was already on it so he said well if it works. i told him it dosen’t work that well and he told me to increase it, i asked how much, he told me to push it as far as i could. i hate being asleep all the time i told him, he told me to back up with the dosage if i needed to then. i take 100mg twice a day. i see him next week and will discuss this again. he says everybody is different so i need to listen to my body and adjust as needed. it sounded good but i still want to try something else that might work better.
let me know what yours says. good luck!
AnonymousNovember 27, 2006 at 12:09 am
I also stopped the Lyrica due to side effects (75 mg daily). Even that small amount was helping-it does come in 25 mg. At this point I need big help with the nerve pain-the cold weather making it worse. I’m on pain medication-the doctors didn’t know before what I had and prescribed accordingly.I’d like to be off that but must find another alternative.
AnonymousNovember 27, 2006 at 8:32 am
Hi Debbie. I am so glad Lyrica works for you. I don’t take any meds for my pain, because nothing has worked for me yet. My pain is bearable most of the time, but the constant heavy feeling in my whole body is very tiring and keeps me from doing the things that I like and that others take for granted, like working, visiting friends and family-members who don’t live close by and staying up late once in awhile just because you’re having such a good time. It has been that way for years now. Making the best of it.
As for the nausea, I have read a number of posts here on vertigo, problems with balance, being carsick more often etc., so I think you can say this is related to GBS. I have these problems as well in a very mild form (can’t stand to be on a swing for even a second, now what fun am I? 😉 ). I am not a doctor, but it does indeed seem to be a nerve/brain-thing rather than a problem with your stomach. It must be hard to have it in the severe form you describe and I hope with time it will get better.
AnonymousNovember 30, 2006 at 1:21 am
Thanks Eva for your reply. I am so sorry that nothing seems to help you with your pain. When were you diagnosed? How long has it been? I will do a search for nausea on this forum and see what comes back. I haven’t been on the site for awhile. Keep in touch.
You must be logged in to reply to this topic.